Washington, 2014Damaging Wind in Washington, July 22, 2014
July 22, 2014 · NWS OTX · 1 event in 1 county or zone
The passage of an upper-level trough provided the lift and instability necessary for strong thunderstorms near the Blue Mountains. The storms produced strong winds and large hail at times.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of an upper-level trough provided the lift and instability necessary for strong thunderstorms near the Blue Mountains. The storms produced strong winds and large hail at times. One storm tracked through Asotin County and through the community of Anatone.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 22, 10:01 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 10:01 AM PST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1101 AM PDT TUE JUL 22 2014
.SYNOPSIS...
A strong storm system will approach the region today and pass
through on Wednesday. The threat for thunderstorms will increase
across the southeast today then spread region-wide tonight and on
Wednesday. Some storms could be strong and wet bringing the
potential for strong winds, hail, and heavy rainfall. Temperatures
will rebound by the weekend and be accompanied by dry conditions.
&&
.DISCUSSION...
Main changes to forecast through this afternoon was to increase
precip chances and QPF in the ID Panhandle and in the Cascades. A
batch of showers is moving through the region this morning. Much
of the steadier rainfall has occurred over the ID Panhandle into
extreme portions of eastern WA. We are also seeing some showers
developing across the Cascade Mtns. These showers have generally
been light across these areas with less than 0.05 inches so far.
Showers are expected to continue in the Cascade Mtns and across
the northern mtns of WA and ID through at least the early afternoon
hours. We will then see a little bit of a break around mid
afternoon with mainly some isolated to scattered shower activity
possible.
A slight chance of thunderstorms is possible during the afternoon
for the eastern half of the forecast area; however, the best
chances for thunderstorms will be this evening into tonight as a
wave currently MOVING into California this morning moves up
through the Inland Northwest. Convection is expected to blossom
over OR this afternoon and then begin to track into WA this
evening. Best chances for thunderstorms will be across southeast
WA into the Central Idaho Panhandle. Some of these thunderstorms
may become strong this EVENING with gusty outflow winds and small
hail possible. /SVH
&&
.AVIATION...
18Z TAFS: A low pressure system circulating off of southeast BC
will continue to push moisture across the Inland Northwest. Much
of the showers through the early afternoon will be north of the
TAF sites. However, the atmosphere will destabilize late this
afternoon with a redevelopment of showers and thunderstorms
into tonight. The strongest thunderstorms are expected to develop
over northeast OR and track into southeast WA and into the central
portions of the ID panhandle. Gusty outflow winds and small hail
will be possible with these thunderstorms through the evening.
/SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 78 60 83 52 72 53 / 30 40 50 70 20 10
Coeur d'Alene 78 58 84 53 71 51 / 30 40 40 80 40 10
Pullman 79 60 84 49 71 47 / 30 40 40 70 10 10
Lewiston 87 63 90 58 80 56 / 30 40 40 60 10 0
Colville 78 56 81 51 74 49 / 40 30 60 80 50 10
Sandpoint 74 56 85 51 68 46 / 30 40 50 80 50 20
Kellogg 78 56 85 52 67 51 / 50 40 40 80 40 10
Moses Lake 83 65 83 56 80 56 / 20 30 50 40 10 0
Wenatchee 79 62 75 59 77 59 / 40 30 70 40 10 0
Omak 83 58 77 55 79 53 / 50 20 80 60 50 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 22, 3:26 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
426 AM PDT TUE JUL 22 2014
WAZ034-035-044-231130-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
426 AM PDT TUE JUL 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS
THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. THIS WILL CHANGE
WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR STRONGER STORMS
INCREASING THE RISK FOR HEAVY DOWNPOURS, HAIL, AND GUSTY WINDS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001>004-026-027-WAZ031>033-036>038-231130-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
426 AM PDT TUE JUL 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS
THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONGER STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
...SOME WHICH COULD PRODUCE DAMAGING WINDS, BRIEF HEAVY RAINFALL,
AND HAIL.
WAZ041>043-231130-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
426 AM PDT TUE JUL 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE TODAY. THE THREAT FOR HEAVY RAIN
TODAY AND TONIGHT WILL BE LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE OVER THE NORTH CASCADES ON
WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Jul 22, 1:01 PM PST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
201 PM PDT TUE JUL 22 2014
WAZ031-222145-
NORTHEAST BLUE MOUNTAINS-
201 PM PDT TUE JUL 22 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST BLUE MOUNTAINS...
AT 159 PM PDT...A STRONG THUNDERSTORM WAS NEAR TROY...OR 33 MILES
SOUTHWEST OF LEWISTON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 55 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANATONE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4625 11727 4611 11707 4607 11707 4600 11725
4600 11750
TIME...MOT...LOC 2059Z 230DEG 35KT 4599 11736
SBThunderstorm Wind, Asotin
- When
- July 22, 1:12 PM PST to 2:00 PM PST
- Where
- Asotin County, 1.89 mi E of Mountain View to 6.73 mi N of Rogersburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.029, -117.311
Trained spotter estimated thunderstorm winds of 55 to 60 mph in Anatone near the intersection of Highway 129 and Pine Street. Tree limbs branches were down across town. Hail to the size of pennies was also observed. Larger hail likely accompanied the storms prior to moving into Anatone.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 22, 20141 death · 2 injured · 1 event
- Rip Current in Oregon, July 22, 20141 death · 1 injured · 1 event
- Excessive Heat and Heat in Nevada, July 22 to 23, 20141 death · 2 events
- Rip Current in New York, July 22 to 23, 20141 death · 1 event
- Tornado and Flash Flooding in Mississippi, July 22 to 23, 2014$917,000 · EF0 · 13 events
- Hail and Heavy Rain in Nebraska, July 22 to 23, 2014$102,000 · 2.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, July 22, 2014$40,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 22 to 23, 2014$25,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Montana, July 22, 20142.5 in hail · 27 events
- Hail in South Dakota, July 22, 2014$19,000 · 2.25 in hail · 11 events
- Heat in Wisconsin, July 22, 201411 events
- Hail and Damaging Winds in Montana, July 22 to 24, 20141.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532105.